MAUDE Adverse Event Report: ARTHROCARE CORPORATION SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASH4830-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopic meniscoplasty procedure, half of the super multivac wand's electrode fell off inside the patient and was removed with suction.The surgery was completed using a smith and nephew back-up device, after a significant surgical delay greater than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection performed observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.Half of the electrode is missing.A functional evaluation was performed found that when the device was plugged into the controller and caused an e7 wand error.The wand was able to generate plasma as normal.The resistance measured at 1.87 kilo ohms.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with a component failure.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.(4) activating the device above recommended settings for prolonged periods of time.Based on this investigation, the need for corrective action is not indicated.

Brand Name
SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21319541
Report Number3006524618-2025-00042
Device Sequence Number8494338
Product Code GEI
UDI-Device Identifier00817470004908
UDI-Public817470004908
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASH4830-01
Device Lot Number2143392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexMale
Patient Weight50 KG